Hi, Itdood...is this just coming out? I've known about the connection since I first heard it back in the 90's. It can wreck havoc with the heart rhythm and one other connection could be with some of the ingredients it is found with in many of the herbal teas on the market. So many triggers out there....it really pays to read the labels. Thanks for posting this!
It is strange that this is making headlines now. Maybe the relationship to Halloween? Anyhow, for cardiac patients, it has been standard to warn them of the connection because of glycyrrhizin's tendency to cause you to dump your potassium, lousing up your electrolyte balance. Hearts do not like electrolyte imbalances.
It should be noted that we are talking about consuming fairly large quantities of black licorice, though.
I think this is known (that licorice reduced K+) which may provoke arrhythmias but the best known effect is the increase in blood pressure. I read an article recently from the norwegian journal of medicine that one patient developed a blood pressure of 210/130 from eating 200g licorice each day, with dangerously low K+.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.